Pretty sure I know most of the reason for my cholesterol numbers changing but just in case there could be a connection to the medications I'll ask....
April '09 my cholesterol numbers were nearly spot on to what the American Heart Association wants them to be. Since then I started Synthroid and then switched to Levothroxin and my Cholesterol numbers changed considerably. What I need to know is, Does thyroid medication change Cholesterol numbers? Could Synthroid change them one way and Levothroxin change them the other way? There is a timing connection with the medication and the cholesterol numbers which is why I'm asking.
I don't think it does because i have thyroid and i eat and live a highly healthy lifestyle but my chloestrol is 6.4 which is very high. I feel and have researched that cholestrol is part of having thyroid, but the choletrol can be controlled.
I agree with Stella...being hypo causes cholesterol to rise, not the meds. Once meds are adjusted properly, cholesterol numbers should fall back to pre-hypo levels.
You might want to post your latest labs so that members can comment on how they look. Don't forget to include reference ranges. If your FT3 and FT4 levels are not adequate, you will have lingering symptoms, and high cholesterol is a symptom of hypo.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.